MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM10120
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: review of manufacturing records was not required, as no additional complaint has been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: based on the investigation of the returned catheter sample a sheath fracture leading to non deployment could be confirmed.The system was found in activated condition and the sheath was found fractured with elongation at the fracture site which led to the conclusion that increased friction / release force affected the system during deployment attempt.An indication for a manufacturing related issue could not be found.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure'.In regards to pre dilation the ifu states: 'pre-dilate the lesion and confirm that the stenosed lumen can be dilated to the desired diameter.' furthermore, the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the use of accessories the ifu states: 'materials required for the fluency plus endovascular stent graft procedure: introducer sheath with appropriate inner diameter 0.035" (0.889 mm) guide wire balloon angioplasty catheter for pre and/or post dilation.' (expiry date: 12/2021).
 
Event or Problem Description
It was reported that during stent graft placement, the stent failed to deploy and the procedure was completed with a new delivery system.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: it was identified that the fda rn number was incorrect and the correct fda rn number is (b)(4).This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.The appropriate fields were updated accordingly.Manufacturing review: review of manufacturing records was not required, as no additional complaint has been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: based on the investigation of the returned catheter sample a sheath fracture leading to non deployment could be confirmed.The system was found in activated condition and the sheath was found fractured with elongation at the fracture site which led to the conclusion that increased friction / release force affected the system during deployment attempt.An indication for a manufacturing related issue could not be found.Labeling review: in reviewing the relevant labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the ifu states: 'the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure'.In regards to pre dilation the ifu states: 'pre-dilate the lesion and confirm that the stenosed lumen can be dilated to the desired diameter.' furthermore, the ifu states: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the use of accessories the ifu states: 'materials required for the fluency plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.) 0.035" (0.889 mm) guidewire (.) balloon angioplasty catheter for pre and/or post dilation (.)'.H10: d4 (expiry date: 12/2021).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during treatment of the tortuous upper arm fistula, the stent failed to deploy and the procedure was completed with a new delivery system.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9050819
Report Number9681442-2019-00148
Device Sequence Number2204220
Product Code PFV
UDI-Device Identifier04049519008622
UDI-Public(01)04049519008622
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM10120
Device Catalogue NumberFEM10120
Device Lot NumberANCZ2825
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight151